MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 110; JCX

PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 110; JCX
Model Number PMX110
Medical Device Problem Codes Misconnection (1399); Device Contamination with Body Fluid (2317); Device Handling Problem (3265)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system aspiration pump max 110 (pump max).During the procedure, the aspiration tubing (tubing) was inadvertently misconnected to the pump max and consequently, blood was aspirated into the body of the pump max.Therefore, the pump max is no longer working, and the procedure was completed using a different pump max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: dried blood was found on the returned pump max housing.Conclusions: evaluation of the returned pump max confirmed blood was aspirated inside the vacuum pump.The reported complaint indicated that the aspiration tubing was directly connected to the pump inlet instead of the canister and blood was aspirated into the pump.If the fluid enters the vacuum pump assembly, the pump may not function properly.Penumbra pumps are visually inspected and functionally tested during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns h3 other text : placeholder.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the initial mfr report and is being updated on this follow-up # 02 mfr report:3005168196-2019-01109.

Brand Name
PENUMBRA SYSTEM ASPIRATION PUMP MAX 110
Common Device Name
JCX
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8674595
Report Number3005168196-2019-01109
Device Sequence Number14081117
Product Code JCX
UDI-Device Identifier00814548012773
UDI-Public00814548012773
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K122756
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPMX110
Device Catalogue NumberPMX110
Device Lot NumberF43146-19
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/09/2019
Supplement Date Received by Manufacturer07/09/2019
01/14/2005
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date08/08/2019
05/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Date Report Sent to FDA01/01/2005